"June 14, 2011 -- The FDA has issued an alert about medication errors involving patients who were mistakenly given the antipsychotic risperidone, (brand name Risperdal) instead of ropinirole (Requip), which is used to treat Parkinson's disease and"...
The symptoms of overdose with REQUIP are generally related to its dopaminergic activity. General supportive measures are recommended. Vital signs should be maintained, if necessary. In the Parkinson's disease program, there have been patients who accidentally or intentionally took more than their prescribed dose of ropinirole. The largest overdose reported with ropinirole in clinical trials was 435 mg taken over a 7-day period (62.1 mg/day). Of patients who received a dose greater than 24 mg/day, reported symptoms included adverse events commonly reported during dopaminergic therapy (nausea, dizziness), as well as visual hallucinations, hyperhidrosis, claustrophobia, chorea, palpitations, asthenia, and nightmares. Additional symptoms reported for doses of 24 mg or less or for overdoses of unknown amount included vomiting, increased coughing, fatigue, syncope, vasovagal syncope, dyskinesia, agitation, chest pain, orthostatic hypotension, somnolence, and confusional state.
Last reviewed on RxList: 11/15/2016
Additional Requip Information
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Find out what women really need.